MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50D215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail lengthened about 3.5cm before it was found to be bent.Although the nail was found to be bent, the patient completed extension.However, the patient is now experiencing pain as the nail is broken after the patient jumped into water.The nail was explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned nail (lot 2021406aaa) revealed that the unit¿s housing tube has broken at the center of the nail which confirms the reported failure.The work order has been reviewed and confirmed the device passed all inspections per the acceptance tests.The inspection data for the lot of housing tube was reviewed and confirms the parts met design specifications per the engineering drawings.The breakage was not determined to have been related to the manufacturing processes or material failure.Based on the provided information and the type of breakage observed, it is probable the nail broke due to stress generated from weight bearing activities.Device labeling: per the precice instructions for use, ¿the precice intramedullary limb lengthening nail cannot withstand the stresses of full weight bearing for tibia and femur applications.For humerus applications, patients should not bear any weight on the treated limb.Patients should utilize external support and/or restrict activities until consolidation occurs¿.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15129605
Report Number3006179046-2022-00237
Device Sequence Number15104055
Product Code HSB
UDI-Device Identifier00812258020583
UDI-Public812258020583
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50D215
Device Lot Number2021406AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Patient Weight56 KG